An Acute Dystonic Reaction afterRX with Metoclopramide
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
A 21-year-old woman with thyroid carcinoma underwent total thyroidectomy and lymph-node dissection. Two days after surgery, she had forced extension of the neck, nonrigid opening of the jaw, and lateral deviation of eyes to the left without a rhythmic component. The patient remained able to follow commands (e.g., she was able to stick out her tongue when asked). She had been treated for postoperative nausea with metoclopramide, a frequently used antiemetic agent with an antidopaminergic effect, having received 10 mg orally twice a day for 2 days, with symptom onset 24 hours after the first dose and worsening during the next 9 hours. Treatment with intravenous biperiden, an anticholinergic agent, was initiated, and the symptoms resolved within minutes. Metoclopramide was discontinued, and there were no further acute dystonic reactions...

http://bit.ly/2rub8fl
Dr. b●●●●k v●●a and 8 others like this
Like
Comment
Share